Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 10, NWS Green Bay, WI

August 27, 2022Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Aug 27, 2022, 2:57 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 28, 2022, 10:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2022, 2:57 PM CDT (19:57 UTC)
In effect from
Aug 28, 2022, 10:00 AM CDT
Expired
Aug 29, 2022, 7:00 PM CDT
In force
33 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WHUS43 KGRB 271957
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
257 PM CDT Sat Aug 27 2022

WIZ022-040-050-280400-
/O.NEW.KGRB.BH.S.0010.220828T1500Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
257 PM CDT Sat Aug 27 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...High waves and dangerous currents are expected as waves
  of 4 to 7 feet are expected. |

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From Sunday morning through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
8 follow-up statements
999 
WHUS43 KGRB 280148
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
848 PM CDT Sat Aug 27 2022

WIZ022-040-050-281000-
/O.CON.KGRB.BH.S.0010.220828T1500Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
848 PM CDT Sat Aug 27 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY EVENING...

* WHAT...High waves and dangerous currents are expected as waves
  will build to 4 to 7 feet.| 

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties. 

* WHEN...From Sunday morning through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers. 

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
378 
WHUS43 KGRB 280836
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
336 AM CDT Sun Aug 28 2022

WIZ022-040-050-281645-
/O.CON.KGRB.BH.S.0010.220828T1500Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
336 AM CDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH MONDAY EVENING...

* WHAT...High waves and dangerous currents are expected as waves
  of 3 to 5 feet are expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 10 AM CDT this morning through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
530 
WHUS43 KGRB 281619
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1119 AM CDT Sun Aug 28 2022

WIZ022-040-050-290030-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
1119 AM CDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High waves and dangerous currents are expected as waves
  build to 3 to 5 feet.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
191 
WHUS43 KGRB 282001
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
301 PM CDT Sun Aug 28 2022

WIZ022-040-050-290415-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
301 PM CDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High waves of 3 to 5 feet and dangerous currents are
  expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Hykin
900 
WHUS43 KGRB 290246
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
946 PM CDT Sun Aug 28 2022

WIZ022-040-050-291100-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
946 PM CDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High waves of 3 to 5 feet and dangerous currents are
  expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Hykin
006 
WHUS43 KGRB 291000
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
500 AM CDT Mon Aug 29 2022

WIZ022-040-050-292200-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
500 AM CDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH EARLY THIS
EVENING...

* WHAT...High waves of 3 to 5 feet and dangerous currents are 
  expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through early Monday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
417 
WHUS43 KGRB 291456
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
956 AM CDT Mon Aug 29 2022

WIZ022-040-050-292300-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
956 AM CDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves of 2 to 4 feet and dangerous currents. 

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
658 
WHUS43 KGRB 291954
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
254 PM CDT Mon Aug 29 2022

WIZ022-040-050-300000-
/O.CON.KGRB.BH.S.0010.000000T0000Z-220830T0000Z/
Door-Kewaunee-Manitowoc-
254 PM CDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves of 2 to 4 feet and dangerous currents.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Hykin

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 2:55 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 27, 2:55 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
255 PM CDT Sat Aug 27 2022

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 255 PM CDT Sat Aug 27 2022

A cluster of showers and a few thunderstorms continued to move
across portions of central into northeast Wisconsin. Rainfall
amounts were approaching an inch across Portage and Wood counties.
The rain and cloud cover kept temperatures in the 60s across
central and north-central Wisconsin, while readings warmed into
the 70s before the rain arrived across northeast Wisconsin.

Surface map at 19z indicated a warm front draped across southern
Minnesota southeast into northern Illinois. For tonight, 850mb
warm advection will continue this evening as the low level jet
increases to 40 to 45 knots. Also, an upper level disturbance at
500mb will also move across Wisconsin. Additional showers and
thunderstorms will be on the increase across into the evening, the
combination of 850mb warm and the low level jet is expected to
increase to around 40 knots across southeast Minnesota and west-
central Wisconsin. This cluster of storms will mostly impact
central and north- central Wisconsin. The Storm Prediction Center
Day 1 Outlook has portions of central and north-central Wisconsin
in a Marginal Risk of severe thunderstorms. 0-6km shear values
only around 20 knots, thus any severe storms would be isolated in
nature. Gusty winds would be the main risk for severe weather
along with locally heavy rainfall.

On Sunday, the warm front will be south of the area. Another upper
level disturbance will swing across the area during the day.
Additional showers and thunderstorms are expected with this
feature. 0-6km shear values of 20 to 30 knots a little better to
support severe weather. The main issue will be cloud cover and
ongoing convection. The Storm Prediction Center has a Marginal
Risk of severe thunderstorms across north-central Wisconsin. If
there are breaks in the clouds on Sunday, stronger storms are also
possible across east-central Wisconsin as bufkit soundings
indicated 1,500 to 2,500 J/KG of CAPE. Highs Sunday will be in
the middle 70s to lower 80s.

.LONG TERM...Sunday Night Through Saturday
Issued at 255 PM CDT Sat Aug 27 2022

A cold front and a couple short-wave troughs will impact the area
Sunday night into Monday. The best chance of showers and embedded
thunderstorms will occur Sunday night into early Monday, but
daytime instability may allow for scattered showers to persist
into Monday afternoon. A few showers may also linger over far
northern WI on Monday night, as short-wave energy and wrap-around
moisture impact the region.

The rest of the extended forecast looks dry as high pressure
dominates our weather. Above normal temperatures are anticipated
on Monday, but readings will return to near normal for the rest of
the work week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1212 PM CDT Sat Aug 27 2022

A cluster of showers continued early this afternoon south and west
of a line from Wausau to Green Bay to Oshkosh. A few thunderstorms
were noted near Wisconsin Rapids and Wautoma. This cluster of
showers and thunderstorms is expected to diminish or end around
20z. For the rest of the afternoon and this evening, additional
showers and thunderstorms are expected to develop across central
and north-central Wisconsin during the evening and continue into
the overnight hours. The showers and storms will finally move into
northeast and east-central Wisconsin Sunday morning. Along with
the showers and storms, MVFR CIGS and VSBYs are possible late
tonight across north-central and far northeast Wisconsin. Gusty
south winds are expected this afternoon and again late Sunday
morning and Sunday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from Sunday morning through Monday
evening for WIZ022-040-050.
&&

SHORT TERM.....Eckberg
LONG TERM......Kieckbusch
AVIATION.......Eckberg
Hazardous weather outlook, Aug 27, 2:23 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CDT Sat Aug 27 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CDT Sat Aug 27 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms over mainly north central and
central Wisconsin tonight. A few strong to marginally severe
storms may produce heavy rainfall, damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms at times from Sunday morning
through Monday afternoon. Isolated strong to marginally severe
storms are possible Sunday afternoon and evening. Locally heavy
rainfall will also be a threat.

High waves and dangerous currents will lead to a threat of rip
currents on Lake Michigan beaches Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Due to the expected isolated nature of the severe thunderstorm
threat, organized spotter activation should not be needed tonight.

LMZ521-522-541>543-281930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CDT Sat Aug 27 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms from Sunday afternoon through
Monday afternoon. Any storm could be hazardous to mariners.

Hazardous conditions to small craft will occur from Sunday through
Monday.

Eckberg/Kieckbusch

In the hours before

Special weather statement, Aug 27, 10:42 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1042 AM CDT Sat Aug 27 2022

WIZ005-010-011-018-019-271745-
Vilas-Oneida-Forest-Lincoln-Langlade-
1042 AM CDT Sat Aug 27 2022

...PERIOD OF GUSTY WINDS THIS MORNING ACROSS NORTH-CENTRAL
WISCONSIN...

An area of decaying showers across north-central Wisconsin was
producing wind gusts of 30 to 40 mph late this morning. A wind
gust of 36 mph was reported at the Rhinelander Airport at 10:12
AM.

A period of gusty winds up to 40 mph will be possible across
north-central Wisconsin into early this afternoon. Boaters
should be prepared a period of gusty winds. Campers should seek
safe shelter until the stronger winds end at your location.

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:57 PM CDTSmall Craft AdvisoryGRB52 hr

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.